Texas, 2005Damaging Winds in Texas, August 15, 2005
August 15, 2005 · NWS HGX · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 15, 9:10 AM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 15, 9:10 AM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1010 AM CDT MON AUG 15 2005
.DISCUSSION...
MOST SHWR/TSTM ACTIVITY HAS BEEN EAST OF THE CWA THIS MORNING WHERE
EXTREMELY DEEP MOISTURE IS PRESENT (>2 INCH PW). OVER MOST OF
THE CWA...SLIGHTLY LESS LAYER MOISTURE IS AVAILABLE...BUT STILL IN
THE 1.7 TO 2.0 INCH RANGE. CONVECTIVE TEMPS ARE GENERALLY IN THE
UPPER 80S. STILL HAVE IMPRESSIVE INSTABILITY WITH HEATING INTO THE
LOWER 90S. SO...BRIEF HEAVY DOWNPOURS AND AN A PULSE SVR TSTM OR TWO
IS DEFINITELY POSSIBLE THIS AFT AND EARLY THIS EVE. WITH THE NE FLOW
ALOFT...WE ARE ALREADY SEEING THICK CIRRUS CLOUD COVER MOVING IN
FROM THE NE DUE TO THE STORMS OFF TO THE E/NE. LOW CLOUDS ARE
PRESENT OVER THE WESTERN ZONES. COMPLICATED PART OF THE FORECAST IS
PICKING OUT PREFERRED AREAS OF TSTM DEVELOPMENT FOR THE AFT/EVE
HOURS GIVEN THE CHAOTIC CLOUD COVER FIELD AND SOME DIFFERENTIAL
HEATING EXPECTED. FOR NOW...WILL LEAVE POPS AT 50 PERCENT AREAWIDE.
UPPER LEVEL FLOW IS NOT AS DIVERGENT AS YESTERDAY OVER THE CWA...SO
WILL LIKELY NOT SEE QUITE AS MUCH COVERAGE AS WHAT HAPPENED YEST
AFT/EVE. NO MORNING UPDATE TO THE ZONES IS PLANNED...MAY TWEAK CLOUD
COVER AND MAKE A DEGREE OR TWO ADJUSTMENT TO THE HIGH TEMPS IN THE
GRIDS. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 92 76 95 75 95 / 50 30 30 20 30
HOUSTON (IAH) 91 76 94 75 94 / 50 30 30 20 30
GALVESTON (GLS) 91 83 92 83 92 / 40 20 30 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 15, 9:40 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1040 AM CDT MON AUG 15 2005
GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-161200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
1040 AM CDT MON AUG 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EARLY THIS EVENING...
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND MID-DAY
ACROSS THE AREA AND PERSIST INTO THE EVENING HOURS. THE
ATMOSPHERE OVER SOUTHEAST TEXAS IS VERY MOIST AND UNSTABLE. IN
AREAS WHERE THE ATMOSPHERE IS ABLE TO HEAT INTO THE LOWER 90S...
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL LIKELY OCCUR.
THE SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS AND
LARGE HAIL. BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THE
STORMS TODAY. ALTHOUGH STORMS WILL MOVE NORTHWARD AT AROUND 20 MPH...
SOME TRAINING IS POSSIBLE...WHICH COULD LEAD TO A FEW SPOTS
RECEIVING 2 TO 3 INCHES OF RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Montgomery
- When
- August 15, 1:30 PM CST to 1:33 PM CST
- Where
- Montgomery County, 5 mi NE of Magnolia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.267, -95.683
Winds blew down several trees and damaged a few lawn decorations in residential subdivision.
Thunderstorm Wind, Harris
- When
- August 15, 1:33 PM CST to 1:37 PM CST
- Where
- Harris County, Humble
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.000, -95.250
Roof damage to local businesses.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 15, 20051 death · 1 event
- Flash Flood and Hail in Mississippi, August 15, 2005$2.0 million · 0.75 in hail · 2 events
- Flash Flood and Hail in Alabama, August 15, 2005$250,000 · 1 in hail · 8 events
- Flash Flood and Damaging Wind in California, August 15, 2005$251,000 · 61 kt wind · 3 events
- Damaging Wind in Arizona, August 15, 2005$120,000 · 58 kt wind · 1 event
- Damaging Wind in Louisiana, August 15, 2005$100,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, August 15, 2005$60,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 15 to 17, 2005$15,000 · 50 kt wind · 15 events
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$20,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, August 15, 2005$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469496, 5469541.